Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Wilmington, NC

June 16, 2011Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 16, 2011, 8:45 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 8:45 PM EDT (00:45 UTC)
Expired
Jun 16, 2011, 9:17 PM EDT
In force
32 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS52 KILM 170045
SVRILM
NCC017-047-155-170145-
/O.NEW.KILM.SV.W.0069.110617T0045Z-110617T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH.  THIS STORM WAS LOCATED ALONG THE ROBESON-BLADEN COUNTY 
  LINE...ABOUT 10 MILES SOUTHEAST OF LUMBERTON...AND MOVING          
  SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BOARDMAN...
   EVERGREEN...
   CHADBOURN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3431 7862 3427 7896 3454 7896 3460 7882
TIME...MOT...LOC 0044Z 337DEG 11KT 3450 7891

$$

RAS
2 follow-up statements
005 
WWUS52 KILM 170111
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
911 PM EDT THU JUN 16 2011

NCC017-155-170121-
/O.CAN.KILM.SV.W.0069.000000T0000Z-110617T0145Z/
ROBESON NC-BLADEN NC-
911 PM EDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BLADEN AND EAST
CENTRAL ROBESON COUNTIES IS CANCELED...

AT 910 PM EDT...THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO 
COLUMBUS COUNTY. 

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 7883 3446 7873 3431 7862 3427 7896
      3444 7896 3446 7890 3449 7887
TIME...MOT...LOC 0111Z 337DEG 11KT 3442 7887

$$

NCC047-170145-
/O.CON.KILM.SV.W.0069.000000T0000Z-110617T0145Z/
COLUMBUS NC-
911 PM EDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN COLUMBUS COUNTY...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EVERGREEN...MOVING 
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CERRO GORDO
AND CHADBOURN.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 7883 3446 7873 3431 7862 3427 7896
      3444 7896 3446 7890 3449 7887
TIME...MOT...LOC 0111Z 337DEG 11KT 3442 7887

$$

RAS
610 
WWUS52 KILM 170117
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
917 PM EDT THU JUN 16 2011

NCC047-170127-
/O.CAN.KILM.SV.W.0069.000000T0000Z-110617T0145Z/
COLUMBUS NC-
917 PM EDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLUMBUS COUNTY
IS CANCELED...

AT 915 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED AND IS NO LONGER SEVERE...THUS THE WARNING HAS BEEN 
CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3446 7883 3446 7873 3431 7862 3427 7896
      3444 7896 3446 7890 3449 7887
TIME...MOT...LOC 0117Z 337DEG 11KT 3440 7886

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:38 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 16, 7:38 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT THU JUN 16 2011

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE CAROLINAS THIS EVENING WILL RETREAT OFF
THE COAST LATE TONIGHT AND THURSDAY. A FRONT WILL BECOME NEARLY
STATIONARY ACROSS THE CAROLINAS ON FRIDAY. THE FRONT WILL LINGER
THROUGH THE WEEKEND BEFORE LIFTING NORTH EARLY NEXT WEEK AS ATLANTIC
HIGH PRESSURE BEGINS TO BUILD BACK TOWARD THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 7 PM WEDNESDAY...IT TOOK AWHILE FOR CONVECTION TO FIRE BUT
WIDELY SCATTERED STORMS HAVE DEVELOPED ALONG THE SURFACE TROUGH AND
ARE MOVING EAST FROM NEAR THE LUMBERTON AND DILLON AREAS. BETTER
AREAL COVERAGE OF STORMS WAS FOUND FARTHER NORTH. A WEAK IMPULSE
ALOFT WILL CONTINUE TO MOVE THROUGH THE AREA...HOWEVER FORCING
APPEARS LIKE IT WILL REMAIN WEAK THUS WILL CONTINUE CHANCE POPS
THROUGH THE EVENING HOURS. THE RESULTANT SEA BREEZE HAS PUSHED INTO
THE HEART OF THE FORECAST AREA...AND MAY ALSO PROVIDE SOME WEAK
FORCING. OTHERWISE...THE COLD FRONT IS LINGERING BACK ACROSS THE
MOUNTAINS EARLY THIS EVENING AND WILL SLOWLY DRIFT TOWARD THE
COASTAL PLAINS THROUGH THE OVERNIGHT. BREEZY ALONG THE COAST THIS
EVENING WITH A TIGHTER PRESSURE GRADIENT AND EFFECTS FROM THE SEA
BREEZE. MINS TONIGHT IN THE UPPER 60S INLAND TO THE LOWER 70S AT THE
BEACHES. NO SIGNIFICANT CHANCES OTHER THAN TO ADJUST POPS FOR
LESS CONVECTIVE COVERAGE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...LONGWAVE 5H TROUGH AXIS OFF THE EAST COAST AND
5H RIDGE OVER THE CENTRAL US WILL PROMOTE DEEP/STRONG NORTHWEST FLOW
FRI INTO SAT. ALTHOUGH REGION IS UNDER INFLUENCE OF 5H TROUGH DO NOT
ANTICIPATE A LOT OF CONVECTION DEVELOPING. SUBSIDENCE FROM BUILDING
7H RIDGE AND CONVERGENCE AT 5H COMBINED WITH DOWNSLOPE FLOW IS
HELPING DRY OUT THE COLUMN. FORECAST SOUNDING PRECIPITABLE WATER
VALUES ARE GENERALLY UNDER 1.5 INCH FRI. DESPITE THIS THE NAM/GFS
AND TO A LESSER DEGREE THE ECMWF...DEPICT A CONVECTIVE COMPLEX
DROPPING IN FROM THE NORTHWEST FRI EVE/NIGHT. NOT READY TO BUY
THIS...BUT GIVEN THE INHERENT INSTABILITY TYPICALLY FOUND UNDER A 5H
TROUGH HAVE MENTION OF POPS ACROSS SC AND ALONG THE IMMEDIATE COAST.
ACROSS FAR SOUTHERN SC COUNTIES PRECIPITABLE WATER VALUES ARE
HIGHEST AS IS INSTABILITY. ADDITIONALLY HAVE SLIGHT CHC AT THE COAST
WHERE SEA BREEZE WILL REMAIN PINNED. LOW LEVEL CONVERGENCE AND
MOISTURE ADVECTION MAY BE ENOUGH TO FIRE A FEW STORMS...THOUGH FLOW
DIRECTION WILL PUSH ANYTHING THAT DEVELOPS OUT TO SEA.

BETTER CHANCE IN THE PERIOD...THOUGH STILL LESS THAN STELLAR...WILL
BE SAT AFTERNOON. THE 5H TROF AXIS MOVES NORTHEAST AND THE UPPER
PATTERN BECOMES MORE ZONAL. 7H RIDGES CONTINUES TO BUILD AS DO 5H
HEIGHTS...BUT THE ZONAL FLOW ALLOW LIMITS DOWNSLOPE IMPACT.
PRECIPITABLE WATER VALUES REFLECT THIS...SHOWING AMOUNTS CLOSER TO 2
INCHES ACROSS THE REGION. HOWEVER VERY DRY LOW LEVEL AIR REMAINS AN
ISSUE. CLOUD BASES WILL LIKELY BE IN THE 5K TO 7K RANGE AND
INSTABILITY IS LIMITED.

TEMPERATURES WILL BE WELL ABOVE CLIMO THROUGH THE PERIOD. DOWNSLOPE
FLOW COMBINED WITH SUBSIDENCE WILL PUSH HIGHS INTO THE MID 90S. SEA
BREEZE WILL BE PINNED BY WESTERLY FLOW...WITH LOW TO MID 90S
STRETCHING ALMOST TO THE COAST. DEBRIS CLOUD AND WEST TO SOUTHWEST
FLOW WILL KEEP LOWS IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...SOUTHWESTERLY FLOW WILL CONTINUE AROUND
WESTERN PERIPHERY OF BERMUDA HIGH WHILE PIEDMONT TROUGH REMAINS IN
PLACE OVER INLAND CAROLINAS ON BOTH SUN AND MON. AT THE SAME
TIME...A LOW WILL TRACK ACROSS THE OHIO VALLEY INTO THE MID ATLANTIC
AND THEN OFF SHORE ON MON DRAGGING A COLD FRONT FAR ENOUGH SOUTH
TRACKING ACROSS THE CAROLINAS LATE MON INTO EARLY TUES. IN THE UPPER
LEVELS...LOCAL AREA WILL REMAIN IN BETWEEN RIDGE TO OUR SOUTHWEST
AND BROAD TROUGH OVER NEW ENGLAND BEFORE RIDGE BUILDS NORTHEAST TUES
INTO MID WEEK. THEREFORE MAY SEE SOME MCS OR PERTURBATIONS IN MID TO
UPPER FLOW RIDE THROUGH AREA SUN INTO MON BEFORE FRONT MOVES THROUGH
LATE MON AND RIDGE BUILDS IN ALOFT. MAIN FOCUS FOR CONVECTION WILL
REMAIN ALONG PIEDMONT TROUGH INLAND AND SEA BREEZE CLOSER TO THE
COAST ON SUN AND MON AND THEN ALONG FRONT AS IT PUSHES SOUTH LATE
MON. BEST CHC OF PCP SHOULD COME MON AS FRONT PUSHES THROUGH.
SHWRS/TSTMS THAT DO DEVELOP WILL MOVE QUICKLY OFF TO THE EAST
SOUTHEAST AS A DECENT WESTERLY STEERING FLOW WILL EXIST THROUGH TUES
BEFORE TURNING MORE NORTHERLY AND DIMINISHING AS RIDGE BUILDS INTO
AREA THROUGH MID WEEK. ONCE FRONT PUSHES THROUGH LATE MON INTO TUES
PRESSURE GRADIENT WILL BECOME VERY WEAK AT THE SURFACE WITH RIDGE
BUILDING OVER AREA ALOFT. THEREFORE EXPECT ONLY FORCING FOR AFTN
SHWRS/TSTMS TO REMAIN ALONG SEA BREEZE BOUNDARY WED AND THURS WITH
OVERALL ACTIVITY REMAINING MORE ISOLATED.

THE STRONG WESTERLY COMPONENT TO THE FLOW WILL HELP TO KEEP VERY
WARM TEMPS. 850 TEMPS REACH UP TO NEAR 22C BY LATE SUN. THE UPPER
RIDGE WILL BEGIN TO BUILD IN BY TUES WITH HEIGHTS RISING AND LOW
LEVEL THICKNESSES RISE EVEN FURTHER THROUGH MID WEEK. THEREFORE
EXPECT READINGS WELL UP INTO THE 90S THROUGH MOST OF THE PERIOD
INLAND. SEA BREEZE WILL REMAIN PINNED CLOSER TO THE COAST SUN INTO
KEEPING READING WARMER TOWARD THE COAST. ONCE FRONT MOVES THROUGH
LATE MON INTO TUES TEMPS MAY BE A LITTLE LOWER NEAR THE COAST AS
WESTERLY FLOW ALOFT WILL WEAKEN AND TURN MORE NORTHERLY. DEWPOINTS
WILL REMAIN HIGH UP NEAR 70 THROUGH MOST OF THE PERIOD KEEPING A
HUMID AIR MASS IN PLACE WITH HIGH HEAT INDICES ABOVE 95 EACH
AFTERNOON INLAND. TEMPS OVERNIGHT WILL REMAIN ABOVE 70.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 00Z...HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL THROUGH
THE OVERNIGHT HOURS...WITH CONFIDENCE LOWERING AS THE PERIOD
PROGRESSES DUE TO LLVL CLOUDS OVERNIGHT AT KILM/KCRE/KMYR AND
POTENTIAL MVFR FOG DEVELOPMENT AT KLBT/KFLO.

LATEST RADAR DEPICTS A FEW SHOWERS AND THUNDERSTORMS THAT HAVE
DEVELOPED ACROSS THE AREA. ATTM...THESE MAY AFFECT KLBT OVER THE
NEXT COUPLE OF HOURS. DO NOT EXPECT THESE TO CAUSE ANY MVFR
RESTRICTIONS AT KLBT. OTHERWISE...ISOLATED ACTIVITY MAY CONTINUE TO
DEVELOP...BUT CONFIDENCE IS QUITE LOW.  OVERNIGHT...SOUNDINGS HINT
AT SOME LLVL MOISTURE WHICH MAY ALLOW FOR A LLVL MARINE STRATUS
CLOUD LAYER TO DEVELOP. UNSURE OF THICKNESS/LIKELIHOOD TO CREATE ANY
MVFR RESTRICTIONS. WITH LIGHT WINDS...MOSTLY CLEAR SKIES...AND LLVL
MOISTURE...ENVIRONMENT WILL HAVE THE POTENTIAL FOR FOG DEVELOPMENT
AT KLBT/KFLO...HENCE HAVE INCLUDED IN FORECAST. THIS MAY CREATE MVFR
VSBY RESTRICTIONS. HOWEVER...WILL CONTINUE TO MONITOR FOR FUTURE TAF
ISSUANCES. AS FRIDAY MORNING PROGRESSES...VFR CONDITIONS WILL
PREVAIL THROUGH THE REMAINDER OF THE VALID PERIOD...THOUGH CANNOT
RULE OUT ISOLATED CONVECTION.

OVERNIGHT INTO THE EARLY MORNING HOURS... WINDS WILL BE SOUTHWEST
WITH WIND SPEEDS LIGHT TO 5KTS. BY MID MORNING...WINDS WILL SHIFT
MORE SOUTH/SOUTHWEST...INCREASING TO 8-10KTS. SEABREEZE WILL SHIFT
WINDS MORE SOUTHERLY...WITH GUSTS OF 15-18KTS POSSIBLE AT
KMYR/KCRE/KILM.

EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH THE REMAINDER OF THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 7 PM WEDNESDAY...SOUTHWEST FLOW WILL TIGHTEN JUST ENOUGH
TONIGHT WITH SEAS REACHING SMALL CRAFT SHOULD EXERCISE CAUTION
LEVELS. A FEW OLD BOUNDARIES ALSO NOTED E-SE OF CAPE FEAR MAY ALSO
GENERATE SOME SHRA/TSRA. OTHERWISE...NO MAJOR CHANGES FROM THE
CURRENT FORECAST.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...FAIRLY STIFF SOUTHWEST FLOW WITH PINCHED
GRADIENT...A RESULT OF AREA BETWEEN BERMUDA HIGH PRESSURE AND A
SHARPENING PIEDMONT TROUGH. SOUTHERLY FLOW COULD HIT 20 KT AT TIMES
EACH AFTERNOON AND EVENING...ESPECIALLY WITH SEABREEZE ENHANCEMENT.
SEAS WILL GENERALLY BE 3 TO 4 FT...BUT WITH A LATE DAY BUMP TO 5 FT
DUE TO THE SEA BREEZE. COULD SEE SHORT LIVED PERIOD OF SCEC EACH
AFTERNOON...BUT WILL NOT RAISE ANY HEADLINES AT THIS POINT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...TIGHTENED GRADIENT BETWEEN PIEDMONT TROUGH
INLAND AND BERMUDA HIGH WILL PRODUCE SOUTHWESTERLY WINDS 15 TO 20
KTS THROUGH SUN INTO MON. WINDS SHOULD INCREASE EVEN FURTHER THROUGH
LATE MON AHEAD OF FRONT PUSHING DOWN FROM THE NORTH. ONCE FRONT
MOVES THROUGH BY EARLY TUES WINDS WILL VEER AROUND TO THE NORTHWEST
AND WILL WEAKEN. SEAS WILL INCREASE IN PERSISTENT S-SW FLOW THROUGH
SUN UP CLOSE TO 4 TO 5 FT IN OUTER WATERS. ONCE FRONT MOVES THROUGH
BY TUES SEAS WILL DIMINISH TO 1 TO 3 FT IN WEAKENING OFF SHORE FLOW
THROUGH MID WEEK.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJD
SHORT TERM...III
LONG TERM...RGZ
AVIATION...SGL
Hazardous weather outlook, Jun 16, 3:43 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT THU JUN 16 2011

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-171945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
343 PM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-171945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
343 PM EDT THU JUN 16 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MODERATE RISK OF RIP CURRENTS FOR ALL BEACHES ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-171945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
343 PM EDT THU JUN 16 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 8 PM EDT THIS EVENING
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AND HAIL LATE THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Jun 16, 8:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT THU JUN 16 2011

NCZ099-170130-
COLUMBUS-
828 PM EDT THU JUN 16 2011

...A STRONG THUNDERSTORM APPROACHING NORTHERN COLUMBUS COUNTY...

AT 826 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES WEST OF
BLADENBORO...MOVING SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL ENTER NORTHWEST COLUMBUS COUNTY BY 845
PM...AND HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF
40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
WHITEVILLE...BOARDMAN...CHADBOURN...EVERGREEN...REDBUG...WILLIAMS
AND CERRO GORDO.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3446 7883 3447 7872 3446 7864 3428 7845
      3417 7884 3431 7905 3431 7904 3435 7903
      3436 7901 3438 7901 3440 7897 3444 7896
      3446 7890 3448 7887

RAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:06 PM EDTSevere Thunderstorm WarningILMBladen, Robeson54 min
Jun 16, 8:28 PM EDTSpecial Weather StatementILMColumbus62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.